Niacin, Other Supplements for Schizoaffective

Posted by A (Anon) on 09/22/2012

Hi Ted, My brother suffers from schizoaffective disorder. He is 35 years old and has been taking Risperidone for years. I read the information that is on Earth clinic site about niacin. I would like to know how many grams of niacin he should take a day. After reading the information on niacin, he started taking niacin. He is taking 1500g of niacin once a day but he is also taking his medication Risperidone. I have two questions:
1) Is he suppose to stop taking Risperidone and only take niacin?
2) What other vitamins should he take with niacin.

Thank you for taking your time to read my email.
Armin

Replied by Ted
Bangkok, Thailand
09/22/2012
384 posts

I cannot use niacin, I used niacinamide. It is taken every hour for four hours, 500 mg of niacinamide. Lysine is also to be taken at the same time at 1000 mg for four doses. Some people require more B3 niacinamide this is the minimum dose. Pregnenolone may be low in schizo affective and is taken at 50 mg before bedtime. If lysine at least is taken every hour for four hours, his symptoms should improve on the 3rd day.

Magnesium gluconate is the only form to which this condition responds, perhaps between 100 to 500 mg. and make sure his digestion is also working otherwise B50 is taken at least once a week with the selenium 200 mcg to help get rid of toxins in the body. Most important is no packaged foods as they contain yellow orange food color called tartrazine that makes the condition worse, and sugar found in honey, sweet fruits, table salt, and wheat. These generally are not helpful. The condition should improve within a week, if not take some amino acid supplements without sugar or artificial sugar!
Ted

Replied by John
Kuala Lumpur
11/16/2012

Hi Ted, I am very impressed with your quality of kindness in helping out people with mental disorder. Our son aged 14 years started psychosis and laughing to himself in his own world very often. It started about 4 months back. I check with my psychiatrist and he help with less than 100mg Seroquel/ 1 to 2 mg of activan to calm our son down and give him some sleep. At least the hallucination improved after medication. 2 mths ago we fed him Niacin (1g), Bcomplex, Vitamin C (1g), Zinc(15mg) x 2 or 3 times a day together with less than 100 mg Seroquel and 1mg activan. He was recovering well until he refuse to take Niacin so I switch to Niacinamide. He became blurry eyed and sleep long hours. I made a mistake and take off Seroquel and activan seeing he was so well behave overall. Within 7 days of taking off Seroquel /activan he relapsed into worse condition saying he have to leave the hse to join his "imaginary'parent. So we immediately stop niacinamide and put him back on niacin pure form together with the Seroquel /activan regime. He recovered a bit and stop the illusion of going to imaginary parents. But when he takes niacin he vigorously pacing and eyes rolling and laughing to himself very hard. Ted what is your opinion on niacin making him this time behaving wildly but not before. When have we gone wrong in our initial good start?

Appreciate all the help you can give. John from Kuala Lumpur of Malaysia.


NEXT